Alert archive / Oklahoma / Flash Flood Warnings in 2007
Flash Flood Warning 81, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Aug 19, 2007, 7:58 PM CDT for Muskogee County, Oklahoma. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 19, 2007, 7:58 PM CDT (00:58 UTC)
- Expired
- Aug 19, 2007, 11:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Muskogee County, OK
The radar
The Tulsa radar (KINX), 64 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 8:15 PM CDT | FLASH FLOOD | Warner, OK | WATER INTO SEVERAL APARTMENT COMPLEX UNITS DUE TO HEAVY RAINFALL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1492 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 307 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KTSA 200059
FFWTSA
OKC101-200400-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
758 PM CDT SUN AUG 19 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA
* UNTIL 1100 PM CDT
* AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN 3 MILES EAST OF WARNER...MOVING EAST
AT 20 MPH. RADAR INDICATES THAT 3 TO 5 INCHES OF RAIN HAS ALREADY
FALLEN. ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE THROUGH 900 PM CDT.
FLOODING MAY CONTINUE THROUGH 11 PM. FLOODING FROM HEAVY RAIN WAS
ALREADY REPORTED IN THE WARNER AREA AND TO THE WEST.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...WEBBERS FALLS AND RURAL AREAS OF SOUTHEAST MUSKOGEE COUNTY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR IS
OCCURRING.
LAT...LON 3531 9534 3527 9520 3546 9507 3562 9513
3559 9534
$$2 follow-up statements
000
WGUS74 KTSA 200147
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
846 PM CDT SUN AUG 19 2007
OKC101-200400-
MUSKOGEE OK-
846 PM CDT SUN AUG 19 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
SOUTHEASTERN MUSKOGEE COUNTY...
AT 840 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE THUNDERSTORMS WHICH PRODUCED THE HEAVY RAIN HAD MOVED EAST
OF THE AREA...ALTHOUGH LIGHT SHOWERS ARE EXPECTED TO CONTINUE
PERIODICALLY THROUGH 10 PM. RADAR INDICATES THAT 4 TO 5 INCHES OF
RAIN FELL ACROSS AN AREA FROM KEEFETON AND WARNER ON EAST TO WEBBERS
FALLS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER
TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS
SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR IS
OCCURRING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA.
LAT...LON 3531 9534 3527 9520 3546 9507 3562 9513
3559 9534
$$000
WGUS74 KTSA 200355
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1052 PM CDT SUN AUG 19 2007
OKC101-200402-
MUSKOGEE OK-
1052 PM CDT SUN AUG 19 2007
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN MUSKOGEE COUNTY EXPIRES
AT 1100 PM CDT...
THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. SOME MINOR FLOODING
MAY STILL BE TAKING PLACE AS WATER DRAINS FROM THE HEAVY RAIN EARLIER
TONIGHT. BE ESPECIALLY CAUTIOUS DURING THE EARLY MORNING HOURS SINCE
WATER ON ROADS IS HARD TO SEE IN THE DARK. NO ADDITIONAL RAIN IS
EXPECTED FOR THE REMAINDER OF THE NIGHT.
LAT...LON 3531 9534 3527 9520 3546 9507 3562 9513
3559 9534
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 3:55 PM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, Aug 19, 3:55 PM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
355 PM CDT SUN AUG 19 2007
.DISCUSSION...
BIGGEST CONCERN IS THE LEAVINGS OF TD ERIN. THE CENTER OF THE
CIRCULATION IS OVER EASTERN OSAGE COUNTY...JUDGING BY THE RADAR
AND SURFACE WIND OBSERVATIONS. HOWEVER...THE ASSOCIATED AREA OF
PRECIPITATION IS OVER EAST CENTRAL OKLAHOMA...MOVING MAINLY EAST.
THIS AREA HAS PRODUCED COPIOUS AMOUNTS OF RAIN IN CENTRAL AND
PORTIONS OF EASTERN OKLAHOMA. FLASH FLOOD WARNINGS ARE IN EFFECT
FOR SEVERAL COUNTIES IN TSA CWFA AT THIS TIME. TIMING THIS AREA OF
PRECIPITATION TO THE EAST IS TRICKY. MADE BEST ESTIMATES BY
CONSIDERING RADAR TRENDS AND MODEL LOCATIONS LATER IN THE NIGHT.
ANTICIPATE ANOTHER EXPANSION OF THE PRECIP AREA TO THE EAST AND
NORTHEAST LATER TONIGHT...AS IS TYPICAL OF TROPICAL SYSTEMS TO
INTENSIFY DURING THE NIGHT. LINGERING TROUGH AXIS ACROSS THE
AREA WILL PROVIDE AT LEAST A CHANCE OF PRECIPITATION IN THE AREA
INTO MONDAY.
GENERALLY FOLLOWED HPC QPF IN THE FORECASTS.
WEAK EASTERLY UPPER AIR TROF MID WEAK WILL PROVIDE A BRIEF CHANCE
OF PRECIP...BUT BETTER BET IS NEXT WEEKEND WHEN THE UPPER AIR
PATTERN DROPS A TROUGH INTO THE PLAINS STATES AND PUSHES A FRONT
TOWARD OKLAHOMA. THIS FRONT IS EXPECTED TO BE IN OKLAHOMA SATURDAY
MORNING IF PROGS ARE CORRECT. STAYING CONSERVATIVE ON THE POPS FOR
NOW...BUT MIGHT EXPECT INCREASING POPS IF ALL COMES TOGETHER.
STAYED CLOSE TO MAV MOS. LOWERED AFTERNOON TEMPS MONDAY...TO
ACCOUNT FOR THE EVAPORATION THAT WILL BE TAKING PLACE. ALSO RAISED
SOME MIN TEMPS AS THE MOS SEEMS TO HAVE A COLD BIAS AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 75 92 77 95 / 40 20 0 10
FSM 73 92 74 94 / 60 20 10 10
MLC 75 91 75 95 / 30 10 10 10
BVO 73 92 74 93 / 40 20 10 10
FYV 72 87 74 92 / 70 20 10 10
BYV 71 87 72 93 / 70 30 10 10
MKO 72 91 73 94 / 50 20 0 10
MIO 72 90 76 95 / 70 20 10 10
F10 74 91 75 93 / 30 10 10 10
HHW 77 91 75 94 / 20 10 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL MIDNIGHT MONDAY FOR OKZ057-OKZ058-OKZ061-
OKZ062-OKZ063-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL MIDNIGHT MONDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...02
LONG TERM....02Hazardous weather outlook, Aug 19, 1:21 PM CDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
121 PM CDT SUN AUG 19 2007
ARZ001-002-010-011-019-020-029-OKZ049-053>076-201000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
121 PM CDT SUN AUG 19 2007
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND PARTS OF NORTHWEST ARKANSAS
ONSET...THIS AFTERNOON.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS .
ONSET...THIS AFTERNOON.
FLASH FLOOD.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA.
ONSET...ONGOING.
HEAVY RAIN.
RISK...ELEVATED.
AREA... NORTHEAST OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
TROPICAL DEPRESSION ERIN HAS DISPLAYED DIURNAL WEAKENING OVER
THE LAST SEVERAL HOURS AS THE CENTER OF CIRCULATION HASNT BEEN
AS EASILY IDENTIFIED PER RADAR DATA. LATEST SURFACE DATA INDICATES
THE CENTER LOCATED OVER SOUTHERN PAWNEE COUNTY AS THE CIRCULATION
LIFTS EAST NORTHEAST THIS AFTERNOON...THIS SYSTEM WILL STILL BE
RESPONSIBLE FOR HEAVY RAINFALL AND GUSTY WINDS...MAINLY ACROSS
NORTHEAST OKLAHOMA THIS AFTERNOON. RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL
BE COMMON IN THE VICINITY OF THE INTERSTATE 44 CORRIDOR WITH LOCAL
AMOUNTS OVER 5 INCHES POSSIBLE. SUSTAINED WINDS WILL REACH 25 TO
30 MILES AN HOUR NEAR AND JUST NORTH OF THE CENTER WITH GUSTS OVER
40 MILES AN HOUR POSSIBLE. LOCALLY HIGHER WINDS WILL BE POSSIBLE
IN THUNDERSTORMS LOCATED AWAY FROM THE CENTER. GUSTS NEAR 60
MILES AN HOUR POSSIBLE..THUS RESULTING IN A SEVERE WEATHER THREAT.
AS IS TYPICAL WITH THESE SYSTEMS...ISOLATED TORNADOES WILL ALSO
BE POSSIBLE...MAINLY IN THE RIGHT FRONT QUADRANT THAT IS RELATIVE
TO THE MOVEMENT OF THIS UPPER LOW.
WEATHER CONDITIONS WILL GRADUALLY IMPROVE BY THIS EVENING AS THE
CENTER OF ERIN MOVES NORTHEAST AWAY FROM THE AREA.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED...ESPECIALLY IN NORTHEAST OKLAHOMA.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...DANGEROUS HEAT POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
RESIDUAL TROPICAL MOISTURE WILL CONTINUE TO RESULT IN A CHANCE OF
THUNDERSTORMS MONDAY. THUNDERSTORM CHANCES WILL RETURN BY LATE IN
THE WEEK AS MOISTURE ONCE AGAIN INCREASES ACROSS THE AREA.
AFTERNOON HEAT INDICIES IN THE 100 TO 105 RANGE WILL ALSO BE
POSSIBLE BY MID TO LATE WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Local storm report, Aug 19, 4:43 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
443 PM CDT SUN AUG 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM FLASH FLOOD OKMULGEE 35.62N 95.96W
08/19/2007 OKMULGEE OK STORM CHASER
SEVERE FLASH FLOODING. SEVERAL HOMES WITH WATER IN
THEM...WITH ONE TO TWO FEET OF WATER ACROSS HIGHWAY 75 ON
THE NORTH EDGE OF OKMULGEE. HIGHWAY 75 HAS BEEN CLOSED IN
PARTS OF OKUMLGEE COUNTY.
&&
SFPLocal storm report, Aug 19, 5:05 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
505 PM CDT SUN AUG 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM FLASH FLOOD OKEMAH 35.43N 96.30W
08/19/2007 OKFUSKEE OK EMERGENCY MNGR
NUMEROUS REPORTS OF COUNTY ROADS DAMAGED...TIN HORNS
WASHED OUT AND ONE BRIDGE DAMAGED IN OKFUSKEE COUNTY.
MORE DETAILS TO FOLLOW.
&&
SFPSpecial weather statement, Aug 19, 5:20 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
520 PM CDT SUN AUG 19 2007
OKZ071-192315-
MCINTOSH OK-
520 PM CDT SUN AUG 19 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
NORTHERN MCINTOSH
AT 520 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTHEAST OF PIERCE...STATIONARY. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CHECOTAH...PIERCE...HITCHITA...
RENTIESVILLE AND COUNCIL HILL.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. THIS
STORM HAS ALSO SHOWN SOME SIGNS OF ROTATION. RESIDENTS IN THESE
AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ALERT IS
UPGRADED TO A WARNING.
LAT...LON 3556 9582 3541 9587 3539 9536 3555 9535Local storm report, Aug 19, 5:34 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
534 PM CDT SUN AUG 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM HEAVY RAIN 7 W OKMULGEE 35.62N 96.08W
08/19/2007 M10.50 INCH OKMULGEE OK BROADCAST MEDIA
10.5 INCHES OF RAIN SINCE NOON.
&&
SFPSpecial weather statement, Aug 19, 5:53 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
553 PM CDT SUN AUG 19 2007
OKZ070-071-192330-
MCINTOSH OK-MUSKOGEE OK-
553 PM CDT SUN AUG 19 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
CENTRAL MUSKOGEE
IN SOUTHEAST OKLAHOMA
NORTHEASTERN MCINTOSH
AT 553 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
COUNCIL HILL...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...RENTIESVILLE...COUNCIL HILL...
OKTAHA...KEEFETON...WAINWRIGHT...BOYNTON...SUMMIT AND BRAGGS.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND
HAS SHOWN SIGN OF ROTATION. RESIDENTS IN THESE AREAS SHOULD REMAIN
ALERT IN CASE THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3566 9570 3547 9572 3554 9515 3571 9515Special weather statement, Aug 19, 7:09 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
709 PM CDT SUN AUG 19 2007
OKZ070-200100-
MUSKOGEE OK-
709 PM CDT SUN AUG 19 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN MUSKOGEE
AT 709 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
WEST OF WARNER...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WARNER AND WEBBERS FALLS.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. THIS
STORM HAS ALSO SHOWN SIGNS OF ROTATION. RESIDENTS IN THESE AREAS
SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ALERT IS
UPGRADED TO A WARNING.
LAT...LON 3556 9535 3541 9534 3533 9508 3553 9512The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:09 PM CDT | Special Weather Statement | TSA | Muskogee | 51 min |
| Aug 19, 9:37 PM CDT | Special Weather Statement | TSA | Sequoyah | 38 min |
Nearby
Flash Flood Warnings in Oklahoma, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.